Alert archive / Idaho / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 10, 2016, 4:04 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 4:04 PM MDT (22:04 UTC)
- Expired
- Jul 10, 2016, 4:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 108 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:30 PM MDT | TSTM WND DMG | Swan Valley, ID | TREE BRANCHES SNAPPED OFF PINE TREES. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.1 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3562 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WUUS55 KPIH 102204
SVRPIH
IDC011-019-102245-
/O.NEW.KPIH.SV.W.0027.160710T2204Z-160710T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
404 PM MDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BINGHAM COUNTY IN SOUTHEASTERN IDAHO...
BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO...
* UNTIL 445 PM MDT
* AT 404 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTH OF CHESTERFIELD
RESERVOIR...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SWAN VALLEY...RIRIE RESERVOIR...PALISADES RESERVOIR...AMMON...
IRWIN...BONE AND GRAYS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4302 11150 4343 11205 4362 11159 4362 11134
4354 11122 4350 11104 4322 11104
TIME...MOT...LOC 2204Z 235DEG 40KT 4307 11190
$$
AD/DMH2 follow-up statements
048
WWUS55 KPIH 102227
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
427 PM MDT SUN JUL 10 2016
IDC011-019-102245-
/O.CON.KPIH.SV.W.0027.000000T0000Z-160710T2245Z/
BINGHAM ID-BONNEVILLE ID-
427 PM MDT SUN JUL 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL BINGHAM AND BONNEVILLE COUNTIES...
AT 427 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF BONE...OR 20 MILES
NORTHWEST OF WAYAN...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SWAN VALLEY...RIRIE RESERVOIR...PALISADES RESERVOIR...AMMON...
IRWIN...BONE AND GRAYS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4302 11150 4343 11205 4362 11159 4362 11134
4354 11122 4350 11104 4322 11104
TIME...MOT...LOC 2227Z 235DEG 40KT 4322 11161
$$
AD/DMH142
WWUS55 KPIH 102244
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
444 PM MDT SUN JUL 10 2016
IDC011-019-102253-
/O.EXP.KPIH.SV.W.0027.000000T0000Z-160710T2245Z/
BINGHAM ID-BONNEVILLE ID-
444 PM MDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BINGHAM AND
BONNEVILLE COUNTIES WILL EXPIRE AT 445 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4302 11150 4343 11205 4362 11159 4362 11134
4354 11122 4350 11104 4322 11104
TIME...MOT...LOC 2242Z 235DEG 40KT 4322 11161
$$
AD/DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:18 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 10, 2:18 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 218 PM MDT SUN JUL 10 2016 .SHORT TERM...Low pressure system moving from Oregon into the Idaho Central Mountains this afternoon, and may already be crossing into Montana. The heavier precipitation amounts have been on the west side of the state, but there have been a couple stations measure precipitation around .30 inch. Any isolated thunderstorms with heavy rain could add enough for rapid rise on small creeks or steep canyon areas. We currently have a flash flood watch in effect for Custer County and will be conservative in canceling it too quick. Wrap around precipitation should take place late tonight over the central mountains. To the south towards Rogerson, sun and heating is helping to destabilize things, also over portions of the Arco Desert. Gusty winds have shown up this afternoon. The strongly sheared environment can still support select thunderstorms with some hail up to an inch. By Monday, expected a few showers to linger near the Idaho and Montana border. Both the GFS and ECMWF models have increased the amplitude of the disturbance to cross the central mountains on Tuesday, pops were raised in that area. RS .LONG TERM...Little over all change to the extended forecast. Wednesday through next Sunday. A weak front will depart the area midweek. Models are hinting at another weak low pressure system moving through northern Idaho Friday that could produce some showers for the Central Mountains. Relatively new feature, so will keep long term forecast dry or mostly dry for now. Temperatures will be at or below normal. DV/RS && .AVIATION...Winds have not picked up as much as expected but should at PIH and IDA this afternoon. Still expect 20 to 25 knot sustained there and 15 to 20 at BYI and 10 to 15 knots at SUN through sunset. Winds should continue at the 20 or so knot range Monday at IDA and PIH. Should be VFR but showers and isolated thunderstorms still possible through sunset at all sites. GK && .FIRE WEATHER...Showers, isolated thunderstorms and strong winds expected this afternoon and evening. Strongest winds in Snake Plain and Caribou Range region with 20 to 30 sustained winds possible and gusts 30 to 40 mph. Humidity is very high today so no red flag warnings in effect. The breezy conditions will continue Monday with most shower and thunderstorm activity in zone 411. Humidity will remain elevated above 20 percent in all locations. Will see a better chance for showers and thunderstorms Tuesday mainly in zones 475, 476, 422 and 411. GK && .PIH Watches/Warnings/Advisories... Lake Wind Advisory until 9 PM MDT this evening for IDZ021. Flash Flood Watch until 8 PM MDT this evening for IDZ018. &&
In the hours before
Special weather statement, Jul 10, 12:27 PM MDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1227 PM MDT SUN JUL 10 2016 IDZ023-101915- CARIBOU HIGHLANDS ID- 1227 PM MDT SUN JUL 10 2016 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES UNTIL 115 PM MDT... AT 1227 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HENRY...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAYAN...SOUTHERN BLACKFOOT RESERVOIR...HENRY AND MILL CANYON CAMPGROUND. LAT...LON 4275 11148 4288 11159 4310 11124 4286 11108 TIME...MOT...LOC 1827Z 242DEG 24KT 4283 11148 RS
Special weather statement, Jul 10, 2:34 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
234 PM MDT SUN JUL 10 2016
IDZ017-022-031-102130-
BIG AND LITTLE WOOD RIVER REGION ID-SOUTH CENTRAL HIGHLANDS ID-
EASTERN MAGIC VALLEY ID-
234 PM MDT SUN JUL 10 2016
...WIND GUSTS UP TO 50 MPH FOR LINCOLN...WESTERN CASSIA...CENTRAL
BLAINE AND CENTRAL MINIDOKA COUNTIES UNTIL 330 PM MDT...
AT 229 PM MDT...DOPPLER RADAR IS TRACKING STRONG THUNDERSTORM OUT
FLOW WINDS NEAR WENDELL. THE WINDS ARE MOVING EAST TOWARDS
RICHFIELD, BURLEY, AND MINIDOKA.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH SOME BLOWING
DUST.
LOCATIONS IMPACTED INCLUDE...
BURLEY...RUPERT...HEYBURN...SHOSHONE...OAKLEY RESERVOIR...PAUL...
OAKLEY...RICHFIELD...DECLO...DIETRICH...SHOSHONE ICE CAVES...
LAIDLAW CORRALS AIRPORT...KIMAMA...MT HARRISON...
BOSTETTER RANGER STATION AND CITY OF ROCKS.
LAT...LON 4210 11428 4242 11429 4242 11407 4251 11407
4254 11393 4276 11393 4277 11405 4281 11405
4281 11435 4285 11438 4285 11459 4319 11460
4322 11358 4207 11365
TIME...MOT...LOC 2029Z 242DEG 0KT 4269 11465
RSLocal storm report, Jul 10, 3:03 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
303 PM MDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST RICHFIELD 43.05N 114.15W
07/10/2016 E66 MPH LINCOLN ID MESONET
&&
RSURVICKSpecial weather statement, Jul 10, 3:27 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
327 PM MDT SUN JUL 10 2016
IDZ022>025-102230-
CARIBOU HIGHLANDS ID-CACHE VALLEY/IDAHO PORTION ID-
WASATCH MOUNTAINS/IDAHO PORTION ID-SOUTH CENTRAL HIGHLANDS ID-
327 PM MDT SUN JUL 10 2016
...HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH AFFECTING SOUTHWESTERN
CARIBOU...FRANKLIN...SOUTHEASTERN BANNOCK...BEAR LAKE AND
SOUTHEASTERN ONEIDA COUNTIES UNTIL 430 PM MDT...
AT 327 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ONEIDA NARROWS RESERVOIR...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRESTON...MONTPELIER...MALAD...SWANLAKE...
EASTERN BEAR LAKE IDAHO PORTION...GRACE...FRANKLIN...GEORGETOWN...
SAINT CHARLES...ONEIDA NARROWS RESERVOIR...DINGLE...
CHERRY CREEK REST AREA...THATCHER...PARIS...DAYTON...WESTON...
CLIFTON...BLOOMINGTON...OXFORD AND NITER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4200 11239 4277 11182 4231 11105 4218 11105
4200 11165
TIME...MOT...LOC 2127Z 216DEG 29KT 4221 11167
AD/DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:51 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 39 min |
| Jul 9, 9:29 PM MDT | Special Weather Statement | PIH | Power | 61 min |
| Jul 9, 10:13 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 62 min |
| Jul 9, 10:40 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson, Madison | 50 min |
| Jul 9, 11:09 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont, Jefferson, Madison | 36 min |
| Jul 9, 11:35 PM MDT | Special Weather Statement | PIH | Fremont | 55 min |
| Jul 10, 10:55 AM MDT | Flash Flood Watch | PIH | 8 hr | |
| Jul 10, 12:27 PM MDT | Special Weather Statement | PIH | Caribou | 48 min |
| Jul 10, 2:34 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 56 min |
| Jul 10, 2:55 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Butte, Cassia, Lincoln, Minidoka | 50 min |
| Jul 10, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 44 min |
| Jul 10, 3:27 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 63 min |
| Jul 10, 3:34 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 41 min |
| Jul 10, 3:42 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Minidoka, Power | 48 min |
| Jul 10, 4:18 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Butte, Clark, Jefferson | 42 min |
| Jul 10, 4:38 PM MDT | Special Weather Statement | PIH | Teton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.